Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Stinging and intense itching on lower back, rashes on arms and legs. WBC high, put on IV, steroids, increased rashes. Solution ?

Hello, I have some issues I would like to discuss with someone....I will try and keep this brief. 5 mornings ago at 1:30 am I awoke to stinging and intense itching on my lower back. I went to the bathroom and looked and saw 3 welts. I went back to bed and when I awoke at 6 am I felt awful, nauseous, lungs hurt when I would breathe in. I thought I might have spider bite . I left work midday to go to the clinic as i was developing a rash on arms and legs and was overall flushed. Clinic nurse sent me to ER as she could see I was having a reaction. I went to the ER, they did some testing, my white blood cell count was at 24k and they wanted to keep me overnight for observation. Gave me IV benadryl and steroids. Was released the next day with prescrip for prednisone . Starting about Friday I noticed my feet and hands seemed a little swollen. The infected area on my back was red and had formed two small white centers in two of the initial welt areas. Back pain was fairly severe in that area. On Saturday, I started developing a rash on hands, feet, hips, inner thighs. A pretty bad rash. I went back to the ER Saturday night as the rash was progressing so quickly. They took more blood and this time gave me prescrip for antibiotics, longer dosage of steroids and a pain med. The doc on staff feels I have cellulitis on my back but they were stumped about all the other rashing. She did not think it was an allergic reaction to the meds nor a normal progression of the cellulitis. Now it is Sunday night and most concerning to me are the hands and feet which are now very tingly. My feet tingle badly when I walk on them, my hands when I clench my fingers even lightly. Any idea what my body is going through? For the record, I am a 36 year old woman who has never had anything like this before. Also, for the record, these were my first 2 unscheduled hospital visits in my whole life. Please help. I am very concerned and the lack of any answers has me scared. Thank you for your time.
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response per symptoms mentioned it can be urticarial can be due to food allergy or dust or drug allergy.obervation is needed for ruling out food can be treated with antihistamines,antiboitics and steroids
Answered: Wed, 3 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor